| Model Number |
FG-50621 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Corneal Edema (1791); Vitreous Loss (2142); Capsular Bag Tear (2639)
| Date of Event |
05/07/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The micor extractor was returned to the manufacturer and evaluated.The device was subjected to visual inspection and functional testing.There was no damage or device malfunction identified and the device met specifications and performed as intended.The micor extractor device history records were reviewed for this manufacturing lot and there were no discrepancies or unusual findings that relate to the reported event.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The device labeling identifies capsular rupture as an inherent safety risk.Manufacturer's reference #: (b)(4).
Event or Problem Description
A patient underwent cataract surgery in the right eye on (b)(6) 2024 where the micor lens fragmentation system was used to remove the cataractous lens fragments.During micor use at the end of nuclear removal, the capsular bag ruptured.The surgeon switched to ultrasound machine and performed an anterior vitrectomy and cortical cleanup.A sulcus-fixated intraocular lens was implanted and the primary incision was closed using 3 interrupted sutures and 2 paracenteses.The surgeon attributed the capsular damage to the micor extractor tip.At the one-day postoperative visit the cornea appeared mildly edematous.The surgeon does not anticipate any long-term sequelae.Additional patient follow-up was provided by the surgeon on (b)(6) 2024 who reports the patient is doing well.At the patient's last visit on (b)(6) 2024, the sutures were removed and visual acuity improved compared to prior visit.Refer to b6 for details.The patient is scheduled for next follow-up on (b)(6) 2024.